T Nation

Ex-Finasteride User Wants to Feel Good Again


#1

Hi, looking for some help in interpreting my lab results and deciding on a course of action. I used finasteride for ~1 year at 1mg/ED for the most part. Lost my sex drive, have minor ED, major brain fog and developed a very mild case of gyno (more like puffy nipples; look fine when they are erect). Quit finasteride approximately a month ago and haven't recovered so far.

-age - 23
-height - 185cm
-waist - Don't have an exact measurement, I wear size 32 jeans.
-weight - 73kg
-describe body and facial hair - Don't have much of either, but that has always been the case.
-describe where you carry fat and how changed - Got a bit of fat covering my lower abs that didn't accumulate there pre-fin I think. Also have the mild case of gyno, which I'm still not entirely sure is gyno; could be just fat.
-health conditions, symptoms - Brain fog, loss of libido, lethargy, ED, minor gyno, watery semen.
-Rx and OTC drugs, any hair loss drugs or prostate drugs ever - Finasteride, 1mg ED for a year
-- real dangers! see this http://propeciahelp.com/overvi...
-lab results with ranges

These were taken prior to quitting fin.

FSH - 4.0 IU/l (1.4-18.1)
LH - 5.66 IU/l (1.5-9.3)
Progesterone 2.03 nmol/l (<4.11)
Estradiol 104.5 pmol/l (<146.0)
Prolactin 149 mIU/l (53-360)
Testosterone 19.2 nmol/l (8.4-28.7)
SHBG 60.4 nmol/l (17.0-66.0) <---- THIS SEEMS REALLY HIGH
Free androgen index 31.83 (15-95)

-describe diet - I do intermittent fasting, eat approximately at maintenance, don't really count my macros. Eat mostly unprocessed food and not much sugar at all.
-describe training - I do calisthenics & run 4km, 3 times a week.
-testes ache, ever, with a fever? - Had minor ball ache when I started fin, but it subsided quickly.
-how have morning wood and nocturnal erections changed - Didn't really pay attention to my morning and nocturnal erections pre-fin. I don't think I've ever woken up at night because of a boner. I get morning erections on most days, but they vary in quality.

I basically have two issues that I need help on.

  1. The gyno / puffy nips. I have raloxifene at hand I'm thinking of starting on it. From my admittedly quite limited research, a SERM should be what I'm looking for here. Any objections? Also, should I be in a caloric deficit when taking a SERM?

  2. Energy & feeling of well-being. What options do I have available? I only quit finasteride like a month ago, so maybe I should wait a bit more until I start taking meds for my post-finasteride syndrome? I have a feeling that my sides might be at least partly psychosomatic, which doesn't help at all.


#2

Post fin exists through a weird mechanism which i’m sure you read, something to due with a short overcompensation period and a desensitization of the AR gene.

You’re only real options are to abstain from masturbation/porn for a few weeks and see if that could be your problem (which it very well might be) or find a doctor who is knowledgeable in PFS (like Crisler) and get on a supra-physiological dose of testosterone.


#3

Yeah, definitely gonna try nofap for a while. Had a solid morning erection today, so that’s good I guess.

Any thoughts about my high SHBG?

Also, do I need to be in a caloric deficit for ralox to help with my gyno?


#4

yes, take the SERM, but you need to taper off. Search for HPTA restart

E2 would be better near 81pmol/L

SERM may increase E2 levels and may not resolve with anastrozole if SERM dose is too high for you, more is not better


#5

Thx KSman!

So I read on wiki that high SHBG is associated with estrogenic states. Does that mean that if my E2 goes down, SHBG will come down too? If yes, any tips on getting my E2 down without going on an AI? I’d like to exhaust all “natural” options first.

Also, do I need to be in a caloric deficit while taking the SERM? I read some stuff on another board about caloric deficit being necessary for cell apostosis to occur in the glandular tissue. Any validity to this?

Started ralox, gonna report progress in a few weeks.


#6

Some more questions for KSman:

  1. I’ve been currently taking 60mg ralox ED for 3 days. I plan to do this for 6 weeks in total and then taper off. Is 60mg/ED a good dose? How exactly should I taper off?

  2. Now that I’m on the SERM, when should I get my next labs done?

  3. In the HPTA restart protocol thread, you mentioned that an AI is needed to keep E2 in check. Should I order an AI now or wait for the labs?

  4. Apart from helping with the puffy nipples, is is reasonable to expect that by doing the HPTA restart I’ll get my hormones reset to the pre-fin state and hence feel better?


#7

Update:

Been on the SERM for 8 days now. I think my nipples are slightly less puffy, but I feel like shit. 0 libido & tons of brain fog. I’ll get new labs next week. Ordered anastrozole, should arrive this week / early next week.

Still interested in answers to the above questions if anyone knowledgeable happens to be reading this.


#8

Nipple puffyness really starting to go down now, I’d say im 75% back to normal. Stoked that this is working!


#9

[quote]x8t wrote:
Nipple puffyness really starting to go down now, I’d say im 75% back to normal. Stoked that this is working![/quote]

75% back to normal as your libido is starting to improve?


#10

Nah libido is still nonexistent, just the nipple puffyness / gyno getting better. I think my libido has actually got worse since I got on the SERM. Haven’t watched any porn or ejaculated in 10 days now - the old me would be horny as hell, but I don’t feel any desire at all. So strange. I feel really clear-headed today though, which is nice. Hope the feeling stays!


#11

Just wanted to report in that after taking Raloxifene for a couple of months, my nipples are 100% back to normal and I definitely feel a lot better than before in every way. Not sure if I’m 100% back to pre-fin state, but these things are impossible to measure.

Overall, this was a huge success for me.


#12

Hi X8t, are you still around, i would love to ask you a few things about your success in reversing the gyno since i am in a similar position.